MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INTERMITTENT FEMALE CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INTERMITTENT FEMALE CATHETER; INTERMITTENT CATHETER
Catalog Number 015914
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported by an experienced user that there was an alleged extremely sticky substance on the catheters.After throwing a few strips out, user began checking other boxes.User allegedly found a few boxes that the catheters were all very ver sticky and unusable.There was no sticky substance on the boxes or the catheter packaging, and was only on the catheter itself.The user had a couple of boxes from the 1990's and the catheters appeared to still be in very good condition and did not believe that this problem was caused by the age of the catheters.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿starting at the top of the package, peel down to expose the catheter (figure 1).Holding the labia apart with one hand (figure 3), take the catheter and insert the tip of the catheter slowly into the urethra.If sitting on a toilet seat, once the tip of the catheter is in the bladder, allow the urine to flow directly into the toilet bowl.If on a chair or in bed, use a receptacle for urine collection." (b)(4).The device was not returned.
 
Event or Problem Description
It was reported by an experienced user that there was a sticky substance on the catheters.After throwing a few strips out, the user began checking other boxes.The user allegedly found a few boxes that the catheters were all very sticky and unusable.There was no sticky substance on the boxes or the catheter packaging, and was only on the catheter itself.The user had a couple of boxes from the 1990's and the catheters appeared to be in very good condition and did not believe that this problem was caused by the age of the catheters.
 
Additional Manufacturer Narrative
Received 60 unused intermittent female catheters (52 opened) for evaluation.The reported event was confirmed as cause unknown.During the visual inspection of the 60 samples, it was noticed that the catheters were sticky.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "starting at the top of the package, peel down to expose the catheter.Holding the labia apart with one hand, take the catheter and insert the tip of the catheter slowly into the urethra.If sitting on a toilet seat, once the tip of the catheter is in the bladder, allow the urine to flow directly into the toilet bowl.If on a chair or in bed, use a receptacle for urine collection.".
 
Event or Problem Description

Brand Name
BARD® INTERMITTENT FEMALE CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
lot 57c
covington GA 30014
MDR Report Key6559955
Report Number1018233-2017-02371
Device Sequence Number953540
Product Code KOD
UDI-Device Identifier00801741039027
UDI-Public(01)00801741039027(10)NGVI0546
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2016
Device Catalogue Number015914
Device Lot NumberNGVI0546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer02/27/2018
05/02/2018
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date02/27/2018
05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1